MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532190
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was going to be used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the bile duct performed on (b)(6) 2020.According to the complainant, during preparation, the device was noted to be fractured.The procedure was completed successfully with another advanix biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was noted to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reproter state/province: (b)(6).Block h6: device code 1069 captures the reportable event of stent broken.Block h10: the returned advanix biliary stent was analyzed, and a visual evalaution noted that the stent had no broken or detached areas found during the testing process, however, a kink was found in the pigtails section of the stent.No other issues with the device were noted.The reported event was not confirmed.However, according to the analysis, the stent was observed to have kinked in the pigtail section.This issue occured during the preparation.It is possible that operational factors, such as user technique/handling during preparation contributed to the observed kink in the stent.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications, however there is no control how the devices are handled/manipulated in the field.Therefore, adverse event related to procedure is selected as the most probable root cause for this complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10359261
Report Number3005099803-2020-03071
Device Sequence Number14243670
Product Code FGE
UDI-Device Identifier08714729786986
UDI-Public08714729786986
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101786
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2022
Device Model NumberM00532190
Device Catalogue Number3219
Device Lot Number0025365406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR
Patient Weight60